Heavy Rain, Duval
- When
- August 4, 6:50 PM EST
- Where
- Duval County, 2.26 mi SW of Plummer
- Reported by
- CoCoRaHS
- Coordinates
- 30.410, -81.830
Storm total rainfall was up to 2.77 inches. About 2 inches fell between 6-7 pm.
A surface front meandered across south Georgia. During the afternoon, a short wave trough moved overhead, which triggered locally heavy rainfall in storms that formed along the surface front over a moist and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A surface front meandered across south Georgia. During the afternoon, a short wave trough moved overhead, which triggered locally heavy rainfall in storms that formed along the surface front over a moist and unstable airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 4, 2:50 PM EST, 4 hours earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 350 PM EDT Wed Aug 4 2021 ...HEAVY RAIN POSSIBLE ACROSS NORTHEAST FL AND PORTIONS OF SOUTHEAST GA ON THURSDAY... .NEAR TERM [Through Tonight]... An west-to-east oriented frontal zone has slowed and settled across north-central Florida this afternoon. On the northern side of the frontal zone a stable, drier airmass is in place and will limit convection generally north of the I-10 corridor through tonight. Diurnal instability along and south of the frontal zone will continue scattered to numerous showers and embedded thunderstorm until 9-11 PM this evening. Expect activity to be minimal or nil by midnight. There will be increasing chances for nocturnal showers and storms as the frontal zone begins to lift northward as a warm front during the early morning hours on Thursday. Based on the latest satellite and radar trends, convective activity has struggled thus far this afternoon. That said, the threat of flooding rain has lessened, but isolated heavy rainfall remains possible especially with more intense convection. Based on the current trends, opted to cancel the Flood Watch that covered inland portions of northeast Florida. There will be an additional threat of gusty winds with localized heavy rainfall through the evening Fog potential tonight will be low again but patchy fog cannot be ruled out again across portions of Suwannee River valley. Temperatures tonight will be in the lower 70s tonight across northeast Florida while slightly cooler lows across southeast Georgia to near 70 possible touching the upper 60s. .SHORT TERM [Thursday Through Friday Night]... Aforementioned frontal zone will slowly lift northward into southeast Georgia through the afternoon Thursday while becoming a bit more diffuse in the process. A tandem setup of a weak surface low pushing northward into the Florida panhandle to our west and a surface ridge axis across southern Florida will enhance south- southwesterly flow Thursday evening and through Friday. This enhanced flow should accelerate what is left of the frontal boundary north of the area by Friday afternoon. Southwesterly flow will continue to favor a more progressive Gulf sea breeze and better chances for thunderstorms across the Suwannee River valley. Expect thunderstorm coverage to increase across northeast Florida and into southern portions of southeast Georgia Thursday as the warm front lifts northward. With modest diurnal instability and an anomalously robust PWAT axis of 2.3-2.5 inches over the area, the potential for heavy rainfall will be possible. Thanks to a relatively quiet day in regards to rainfall across the area on Wednesday, flood threat will be limited on Thursday but it cannot be ruled out for localized low lying and urban areas. Influence of upper trough and considerable cloudiness will keep temperatures 4-7 degrees below normal on Thursday. Temps will begin to trend hotter, toward the low 90s, across north-central Florida by Friday. This will bring heat index readings back into the triple digits. .LONG TERM [Saturday Through Wednesday]... An upstream shortwave aloft will drift into the Southeast this weekend before Atlantic ridging retrogrades toward the First Coast next week. Enhanced forcing from the shortwave will increase thunderstorm coverage on Saturday, especially across southeast Georgia. More typical, seabreeze-driven, thunderstorm activity is expected next weak with ridging and weak flow in place. Temperatures will trend hotter by early next week, with highs reaching 2-4 degrees above normal (mid 90s) by Monday. && .AVIATION... [Through 18Z Thursday] A frontal boundary along the I-10 corridor will remain stationary today and then drift northward on Thursday. Numerous showers and storms will continue across northeast Florida, impacting the northeast Florida TAF sites through the afternoon and evening hours. Showers and embedded storms will move in quickly again late tonight and through the day on Thursday, impacting all of the TAF sites. Winds will be northwest to northeast at most TAF sites and less than 10 knots. Winds will be light and variable overnight. South to southwesterly winds 5-10 knots south of the frontal boundary are expected on Thursday. && .MARINE... There is a weak front that is slanted southwest to northeast across the northeast FL coastal waters. Northerly winds will persist north of this front with westerly/offshore wind to the south. Winds are expected around 8-12 knots from either direction. Numerous showers and embedded thunderstorms are expected across northeast FL waters until around midnight. Front will lift northward Thursday as high pressure over the Atlantic builds east of the local waters. Southerly winds are expected Thursday afternoon in response to lifting front and encroaching high pressure. Southerly winds and daily thunderstorm chances will hold through the weekend with building high pressure to the east. Rip Currents: Low Risk continues in the offshore flow with surf still in the 1-2 ft range through Thursday. && .HYDROLOGY... Minor Flooding already ongoing along the St Mary's and Santa Fe River Basins are expected to rise further through the end of the week. Additional rivers across northeast Florida will likely rise toward or into Minor Flood by early next week due to daily rounds of heavy rain through the weekend. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 85 71 85 71 / 20 60 50 80 20 SSI 75 85 76 88 77 / 30 70 40 70 30 JAX 73 85 73 89 74 / 50 80 40 70 20 SGJ 73 86 74 90 74 / 80 70 30 60 20 GNV 73 84 73 88 73 / 80 80 40 60 10 OCF 74 85 73 90 74 / 80 70 30 60 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Special Weather Statement
National Weather Service Jacksonville FL
600 PM EDT Wed Aug 4 2021
FLZ033-133-042245-
Coastal St. Johns FL-Inland St. Johns FL-
600 PM EDT Wed Aug 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS COUNTY UNTIL
645 PM EDT...
* At 600 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Saint Augustine Beach, or near
Saint Augustine. This storm was nearly stationary.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Saint Augustine, Saint Augustine Beach, Saint Augustine South,
Saint Augustine Shores and Anastasia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2983 8122 2978 8155 2980 8157 2986 8159
2991 8148 2987 8136 2992 8125
TIME...MOT...LOC 2200Z 207DEG 3KT 2987 8126
NELSONSpecial Weather Statement National Weather Service Jacksonville FL 612 PM EDT Wed Aug 4 2021 FLZ122-222-042300- Southern Columbia FL-Northern Columbia FL- 612 PM EDT Wed Aug 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLUMBIA COUNTY UNTIL 700 PM EDT... * At 612 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Watertown, or near Lake City, moving north at 5 mph. * Minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Five Points and Watertown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3015 8246 3021 8265 3034 8267 3034 8246 TIME...MOT...LOC 2212Z 198DEG 6KT 3022 8258 NELSON
Special Weather Statement National Weather Service Jacksonville FL 633 PM EDT Wed Aug 4 2021 FLZ024-125-225-325-425-042315- Western Duval FL-South Central Duval FL-Inland Nassau FL- Trout River FL-Coastal Duval FL- 633 PM EDT Wed Aug 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU AND CENTRAL DUVAL COUNTIES UNTIL 715 PM EDT... * At 633 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Cisco Gardens, or near Jacksonville International Arpt, moving north at 5 mph. * Minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Jacksonville, Cisco Gardens, San Marco and Riverside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3027 8166 3045 8198 3051 8193 3045 8163 TIME...MOT...LOC 2233Z 197DEG 6KT 3043 8177 NELSON
Special Weather Statement National Weather Service Jacksonville FL 646 PM EDT Wed Aug 4 2021 FLZ133-042315- Coastal St. Johns FL- 646 PM EDT Wed Aug 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. JOHNS COUNTY UNTIL 715 PM EDT... * At 646 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Saint Augustine Beach, or near Saint Augustine, moving east at 15 mph. * Minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Saint Augustine, Saint Augustine Beach, Saint Augustine Shores, Saint Augustine South, Butler Beach, Vilano Beach and Anastasia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2979 8136 2985 8138 2995 8128 2980 8124 TIME...MOT...LOC 2246Z 257DEG 14KT 2984 8129 NELSON
Special Weather Statement
National Weather Service Jacksonville FL
711 PM EDT Wed Aug 4 2021
FLZ023-024-GAZ364-050000-
Baker FL-Inland Nassau FL-Western Charlton GA-
711 PM EDT Wed Aug 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU...
NORTHWESTERN BAKER AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 800 PM
EDT...
* At 710 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Callahan, moving north at 10
mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Callahan, Taylor, Ratliff, St. George and Nassau Village-Ratliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3054 8174 3054 8176 3051 8178 3051 8179
3044 8186 3042 8245 3058 8246 3057 8222
3065 8219 3063 8172
TIME...MOT...LOC 2310Z 178DEG 8KT 3056 8185
NELSONSpecial Weather Statement
National Weather Service Jacksonville FL
740 PM EDT Wed Aug 4 2021
FLZ023-030-031-232-425-050030-
Baker FL-Western Clay FL-Union FL-Western Duval FL-Bradford FL-
740 PM EDT Wed Aug 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...SOUTHERN
BAKER...NORTHEASTERN UNION...NORTHWESTERN CLAY AND SOUTHWESTERN DUVAL
COUNTIES UNTIL 830 PM EDT...
* At 740 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Middleburg, moving north at 10
mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Raiford, Middleburg, Macclenny, Glen St. Mary, Cecil Field,
Maxville, Olustee, Sanderson, Oakleaf Plantation and Lawtey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3009 8247 3010 8247 3010 8246 3011 8245
3012 8245 3013 8246 3029 8246 3027 8185
2999 8180
TIME...MOT...LOC 2340Z 182DEG 10KT 3004 8194
NELSONThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Storm total rainfall was up to 2.77 inches. About 2 inches fell between 6-7 pm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2021Every state in 2021This day in weather historyWarnings in Florida, August 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972945.